December 4, 2016

Children’s Cough Medicine Recalled for Inaccurate Dosing Cup

Perigee Company is recalling 2 batches of its children’s cough syrup, guaifenesin grape liquid and children’s guaifenesin DM cherry liquid because some packages contain an oral dosing cup with incorrect dose markings. This is unlikely to cause serious side effects, and no reports related to overdose have been received to date.

Cough MedicineOverdose of this medication can cause hyper excitability, rapid eye movements, changes in muscle reflexes, ataxia (loss of control of body movements), dystonia (painful muscle spasms), hallucinations, stupor, and coma. Other effects can include nausea, vomiting, irregular heartbeat, seizures, respiratory depression, and death. Small children who are given too large a dose over several days can develop cumulative toxicity. If your child has been given too much of this medicine, see your doctor.

These over-the-counter (OTC) products are indicated for helping loosen phlegm and thin bronchial secretions and to temporarily relieve coughs due to minor throat irritations. They are sold nationwide in the U.S.

You can see the long list of recalled products along with lot numbers and expiration dates at the FDA web site. The brand names of the recalled products include H.E.B., CVS, Unmark, Rite-Aid, Topcare, Kroger, Goodsense, Dollar General, and Care One. If you purchased these products, do not use them. Throw them away or return them to the place of purchase for a full refund.

Report Your Food Poisoning Case
[contact-form-7 404 "Not Found"]
×
×

Home About Site Map Contact Us Sponsored by Pritzker Hageman, P.A., a Minneapolis, MN law firm that helps food poisoning victims nationally.